If you don't have sz?

If you don’t have sz and eat meds for sz, will you be ok if you quit? Will you continue to be ok after you quit? Will there be withdrawal and how bad will it be? Can you go psychotic if you quit AP’s even if you are not sz?

Why would you be on sz meds if you don’t have sz?

If the diagnose is wrong.

You can be on aps for psychotic depression, bipolar disorder…

Antipsychotics are not just for schizophrenia - they were designed mainly to quell down psychotic symptoms like delusions and hallucinations.

Do you suffer from another psychotic disorder?

Antipsychotics are also used as mood stabilizers and some hep with depression and hard to treat anxiety.

Oh yes, forgot that. psychotic depression, that won’t last forever.

No @Wave , I have a sz diagnose. But I don’t know if it is accurate. I have been well for a year soon. Want to lower my meds but my pdoc said no. I still hear voices but normal people hear voices too according to my psychologist.

Normal people hear voices occasionally, and it’s rare…

1 Like

what is occasionally? Once a week? More often? I hear voices every day. Maybe I’m not normal anyway.

People without a mental illness who hear voices tend to hear mostly positive or neutral voices. And it’s rare like Minnii said. But not extremely rare, it does happen.

Like once in a lifetime, usually because of substances like drugs or some kind of medicine

oh. That often. Not often.

yeah, not often at all.

Yeah, my pdoc does not like to lower my Risperdal dose too much also.

Seroquel is often prescribed for sleep.

Im on 25 mg Abilify. That is a very high dose. She does not want to touch it.

If you’ve been well for a year, then it’s because of your current med regime. It doesn’t matter what your diagnosis is. You were unwell, you took the right meds for you, and now you feel well.

4 Likes

I am on an AP. I have paranoid PD which is classified as a “non psychotic” disorder although brief periods can, according to the literature, occur.
The pdoc a while back said I was doing better but whether stopping the AP would have a detrimental effect I am not sure.
The psychosis question is more fuzzy with me than most people here. According to psych records I’ve experienced delusions, “psychotic symptoms” “difficulties with perception” but as said my dx is a non psychotic one(though would fit an alternative psychotic spectrum model).
On the other hand I guess they must have a reason for having me on an AP.
Any psychosis is obviously not as severe as most people here and is at the milder end of the scale.

I think that varies from person to person. If you were stable before you were put on med’s you’ll probably be stable when you come off them. If you weren’t stable your symptoms might get worse.

1 Like

That’s a good question. imo, Some will be ok and some people would have to take AP’s for a lifetime.

This is from wikipedia (some people seem to not trust wiki) but i do.

Withdrawal symptoms from antipsychotics may emerge during dosage reduction and discontinuation. Withdrawal symptoms can include nausea, emesis, anorexia, diarrhea, rhinorrhea, diaphoresis, myalgia, paresthesia, anxiety, agitation, restlessness, and insomnia. The psychological withdrawal symptoms can include psychosis, and can be mistaken for a relapse of the underlying disorder. Better management of the withdrawal syndrome may improve the ability of individuals to discontinue antipsychotics.[83]

Tardive dyskinesia may abate during withdrawal from the antispsychotic agent, or it may persist.[84]

Withdrawal effects may also occur when switching a person from one antipsychotic to another, (it is presumed due to variations of potency and receptor activity). Such withdrawal effects can include cholinergic rebound, an activation syndrome, and motor syndromes including dyskinesias. These adverse effects are more likely during rapid changes between antipsychotic agents, so making a gradual change between antipsychotics minimises these withdrawal effects.[85] The British National Formulary recommends a gradual withdrawal when discontinuing antipsychotic treatment to avoid acute withdrawal syndrome or rapid relapse.[86] The process of cross-titration involves gradually increasing the dose of the new medication while gradually decreasing the dose of the old medication.[68]


And I really wish the pdocs had to take their own medicine for 6 months so they would know exactly what their patients are going through.
( Similar to how they make some cops get tasered so the know what it feels like.)

2 Likes

Yea if you have bipolar disorder and your mood is not stable and you quit the APs before that happens you can get psychotic again